MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that catheter removal difficulties and a shaft break were encountered.The patient experiencing cardiovascular instability and persistent ischemic symptoms, including chest pains.An electrocardiogram (ekg) indicated a concern for an inferior st elevation myocardial infarction (stemi).A 5.50mm x 15mm nc emerge balloon catheter was advanced for dilatation.However, during intervention, there was difficulty withdrawing the balloon, which ultimately resulted in a balloon shaft fracture.The balloon tip and shaft remained just proximal to the guideliner.When pulled back into the guideliner, about 20cm of the balloon remained in the patient out the guide.The balloon shaft and tip were successfully retrieved.All equipment was removed intact, with no apparent harm to the patient.
 
Additional Manufacturer Narrative
B3: used (b)(6) 2024 as event date since the only date provided was (b)(6) 2024.
 
Additional Manufacturer Narrative
Updated: b1: adverse event/problem.B2: outcomes attrib to adv event.B5 - describe event or problem.H1: type of reportable event.H6: impact code.B3: used (b)(6) 2024 as event date since the only date provided was (b)(6) 2024.
 
Event or Problem Description
It was reported that catheter removal difficulties and a shaft break were encountered.The patient experiencing cardiovascular instability and persistent ischemic symptoms, including chest pains.An electrocardiogram (ekg) indicated a concern for an inferior st elevation myocardial infarction (stemi).A 5.50mm x 15mm nc emerge balloon catheter was advanced for dilatation.However, during intervention, there was difficulty withdrawing the balloon, which ultimately resulted in a balloon shaft fracture.The balloon tip and shaft remained just proximal to the guideliner.When pulled back into the guideliner, about 20cm of the balloon remained in the patient out the guide.The balloon shaft and tip were successfully retrieved.All equipment was removed intact, with no apparent harm to the patient.It was further reported that the target lesion was moderately tortuous with 70% stenosis and snaring was performed to completely removed the fractured device.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20568310
Report Number2124215-2024-66870
Device Sequence Number7873060
Product Code LOX
UDI-Device Identifier08714729846598
UDI-Public08714729846598
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0033185335
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/18/2024
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale